×

zbMATH — the first resource for mathematics

A bivariate risk model with mutual deficit coverage. (English) Zbl 1348.91153
Summary: We consider a bivariate Cramér-Lundberg-type risk reserve process with the special feature that each insurance company agrees to cover the deficit of the other. It is assumed that the capital transfers between the companies are instantaneous and incur a certain proportional cost, and that ruin occurs when neither company can cover the deficit of the other. We study the survival probability as a function of initial capitals and express its bivariate transform through two univariate boundary transforms, where one of the initial capitals is fixed at 0. We identify these boundary transforms in the case when claims arriving at each company form two independent processes. The expressions are in terms of Wiener-Hopf factors associated to two auxiliary compound Poisson processes. The case of non-mutual agreement is also considered. The proposed model shares some features of a contingent surplus note instrument and may be of interest in the context of crisis management.

MSC:
91B30 Risk theory, insurance (MSC2010)
60K25 Queueing theory (aspects of probability theory)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Asmussen, S.; Albrecher, H., Ruin probabilities, (2010), World Scientific · Zbl 1247.91080
[2] Avram, F.; Palmowski, Z.; Pistorius, M., A two-dimensional ruin problem on the positive quadrant, Insurance Math. Econom., 42, 1, 227-234, (2008) · Zbl 1141.91482
[3] Avram, F., Pistorius, M., 0000. A capital management problem for a central branch with several subsidiaries (in preparation).
[4] Badescu, A.; Cheung, E.; Rabehasaina, L., A two-dimensional risk model with proportional reinsurance, J. Appl. Probab., 48, 3, 749-765, (2011) · Zbl 1239.91073
[5] Badila, E.; Boxma, O.; Resing, J., Queues and risk models with simultaneous arrivals, Adv. Appl. Probab., 46, 3, 812-831, (2014) · Zbl 1311.60103
[6] Badila, E.; Boxma, O.; Resing, J., Two parallel insurance lines with simultaneous arrivals and risks correlated with inter-arrival times, Insurance Math. Econom., 61, 48-61, (2015) · Zbl 1314.91133
[7] Boxma, O.; Ivanovs, J., Two coupled Lévy queues with independent input, Stoch. Syst., 3, 2, 574-590, (2013) · Zbl 1296.60241
[8] Cai, J.; Li, H., Multivariate risk model of phase type, Insurance Math. Econom., 36, 2, 137-152, (2005) · Zbl 1122.60049
[9] Cai, J.; Li, H., Dependence properties and bounds for ruin probabilities in multivariate compound risk models, J. Multivariate Anal., 98, 4, 757-773, (2007) · Zbl 1280.91090
[10] Chan, W.; Yang, H.; Zhang, L., Some results on ruin probabilities in a two-dimensional risk model, Insurance Math. Econom., 32, 3, 345-358, (2003) · Zbl 1055.91041
[11] Cohen, J. W.; Boxma, O. J., (Boundary Value Problems in Queueing System Analysis, North-Holland Mathematics Studies, vol. 79, (1983), North-Holland Publishing Co. Amsterdam) · Zbl 0515.60092
[12] Dai, J.; Harrison, J., Reflected Brownian motion in an orthant: numerical methods for steady-state analysis, Ann. Appl. Probab., 2, 1, 65-86, (1992) · Zbl 0786.60107
[13] den Iseger, P., Numerical transform inversion using Gaussian quadrature, Probab. Engrg. Inform. Sci., 20, 1, 1-44, (2006) · Zbl 1095.65116
[14] den Iseger, P.; Gruntjes, P.; Mandjes, M., A Wiener-Hopf based approach to numerical computations in fluctuation theory for Lévy processes, Math. Methods Oper. Res., 78, 1, 101-118, (2013) · Zbl 1281.60045
[15] Fayolle, G.; Iasnogorodski, R., Two coupled processors: the reduction to a Riemann-Hilbert problem, Z. Wahrscheinlichkeitstheor. Verwandte Geb., 47, 3, 325-351, (1979) · Zbl 0395.68032
[16] Gong, L.; Badescu, A.; Cheung, E., Recursive methods for a multi-dimensional risk process with common shocks, Insurance Math. Econom., 50, 1, 109-120, (2012) · Zbl 1235.91090
[17] Harrison, J.; Reiman, M., Reflected Brownian motion on an orthant, Ann. Probab., 9, 2, 302-308, (1981) · Zbl 0462.60073
[18] Kella, O., Reflecting thoughts, Statist. Probab. Lett., 76, 16, 1808-1811, (2006) · Zbl 1102.60094
[19] Kyprianou, A., (Introductory Lectures on Fluctuations of Lévy Processes with Applications, Universitext, (2006), Springer-Verlag Berlin)
[20] Lautscham, V., Solvency modelling in insurance: quantitative aspects and simulation techniques, (2013), University of Lausanne, (Ph.D. thesis)
[21] Skorokhod, A., Stochastic equations for diffusion processes in a bounded region, Theory Probab. Appl., 6, 3, 264-274, (1961)
[22] Sundt, B., On multivariate panjer recursions, Astin Bull., 29, 1, 29-45, (1999)
[23] Williams, R., Semimartingale reflecting Brownian motions in the orthant, (IMA Volumes in Mathematics and its Applications, vol. 71, (1995)), 125-137 · Zbl 0827.60031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.